Doctor insights on:
Does Wearing Glasses Cause Hair Loss
Many...: There are many possible causes of hair loss. Hair loss can be caused by a medication, physical or emotional stress, anemia, thyroid disease, hormonal changes, autoimmune diseases or simply age/genetic. Your doctor will help you determine the reason for the loss. When it's due to aging, we can treat it with rogaine (minoxidil). ...Read more
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Ionic hair dryer:
Only if it is not used carefully.
Read all the instructions.
Better still go online and look up all you can about "Ionic Hair Dryer" and then "Potential side effects of ionic hair dryer".
Do the wrong think and you won't like the outcome. ...Read more
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Many causes.: You need to see a skin doctor for evaluation and treatment. ...Read more
Hair loss: Can be stress, tight hair clips/bands, hormonal. Check thyroid, androgens, polycystic ovary disease, autoimmune disease, certain medications like b-blockers, amphetamines, low iron(anemia), low zinc levels, fatty acid deficiency, low protein diet,anoraxia/bulemia, recent childbirth, starting stopping birth control pills, and family pattern of hair. Follow up with a dermatologist. ...Read more
Not likely, BUT..: But become knowledgable about taking hgh, whether it does anything positive for people and the aging process (i and almost all well-done studies say no). If one has a deficiency in hgh (rare), it may inc bone density, mm mass, increase exercise capacity, but does not increase strength. There r multiple risks: joint/mm pains, carpal tunnel, swelling, large breasts in males... Fagetabotit-:). ...Read more
Spironlactone: This medication is a diuretic but is used often for hirsutism (hair growth in places you don't want), so in a way it can cause decrease in hair growth. There are many causes of hair loss, get some labs done to confirm you are not iron deficient for sure. If the hair loss started after starting the spironolactone, then it may be culprit for you. ...Read more
Many possibilities: Many possible causes of hair loss including genetic inheritance, underlying medical disorder such as hypothyroid, anemia, hormonal imbalance, nutritional deficiencies, reaction to meds, stress or trauma, over-processing or treatment with chemicals (ie: straighteners, dyes, perms), hair extensions or braids causing tension on roots or follicles, scalp conditions. ...Read more
Hair Loss and Med: Hair loss appears to be a complaint in people taking Amitriptyline hydrochloride (elavil®). In clinical studies, hair loss was reported in people who took amitriptyline. How commonly it occurs, though, was not reported. However, given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination. ...Read more
No: Look for another cause for your hair loss -- if it's not a normal man's progressive baldness, consider a thyroid check, a scalp fungus, telogen effluvium and alopecia areata. If your high bilirubin is isolated and unconjugated and you feel well, chances are its gilbert's non-disease and won't effect in any way. ...Read more
Chemo and hair loss:
Please go on-line to
If you cannot access this from home go to your local library and they will help.
You should get some important understanding from this and you may need to get an air piece. Not pleasant but important as hopefully your cancer is coming under control.
Best wishes — you deserve it! ...Read more
Maybe but ask doctor: A person with obesity and hair loss may have a hormonal problem that a doctor can evaluate. Men with obesity may have higher levels of Estrogens (female-type hormones) due to estrogen produced in fat cells, which could lead to a smaller amount of "masculine-type" body hair. On the other hand, a person could be obese and losing hair, without the two symptoms having any relationship to one another. ...Read more
While very rare, it has been reported. There are numerous other causes of hair loss (i.e. Thyroid disease). Best to speak to your doc, have some labs tests done and more importantly define your hair loss as we naturally lose hair every day. Also discuss with your hair stylist chemical use of shampoos, conditioners that could also be the culprit.
Best wishes. ...Read more